In a heartbeat......scarey moments today! - page 2

Hey all, generally l don't vent here much about personal matters, but l had a SCARY few minutes this morning and it has left me shaken up all day.....My 2 yr old grnd son spent the nite w/ me and he... Read More

  1. by   SmilingBluEyes
    Maybe not my hair, but I would want clean undies on! (yea I am w/you on being somewhat silly). I remember worry over being "clean" when I had my emergency surgery last month after a 12-hour shift at work! (how silly, I know in the face of an emergency, but we do think of these things)....... I think it is a way to try to "normalize" a frightening situation. I hope all goes well for you at the appt today. I hope you are ok! Pls post updates when you can!
  2. by   FullMoonMadness
    Get to the Dr quick. I also had this happen to me. Rationalized it all away,took 3 aspirin and tried to forget about it.Went to work on my next scheduled day and it happened again, but this time it didnt go away. I tried to ignore it for about an hour(I work on the cardiac unit!!!) and was, if you can believe this, to embarrassed to admit that at 41 i might be in trouble. When it hit my arm and jaw i gave in and told my charge nurse. they took me to the er. It was a non-q wave mi.Please please get yourself checked out.If I hadnt been at work i probably would be dead. Accept these symptoms for what they could be get yorsrlf taken care of. you havr that grandbaby to consider.
  3. by   BadBird
    My sister in law had the same symptoms you describe, it ended up being her thyroid. I don't know if missing a dose of medications could cause that or not, let us know what the doctor said. Hope you feel better soon.

    By the way when I hurt my back I didn't want to go to the ER until hubby shaved my legs so I can understand how you feel about your hair. LOL
  4. by   CATHYW
    Between missing the doses of Tenormin and Thyroid medication, AND having a propensity for PSAT, you just set yourself up for a run, is all! You may have even precipitated a bit of a Thyroid Storm, esp. when you mention the flushing, etc. Ya know, we don't see flushing with PSAT in the ER-usually it is pallor, because there isn't time for the heart to completely refill with oxygenated blood.
    Sooooo, huge lesson here: you are obviously VERY sensitive to the effects of your meds. As others have said, if you haven't already talked with your MD, be sure that you do. Also, never allow yourself to run out of your meds.
    BTW, there have been two times that I should have been at the ER (as a patient) and didn't go until "I felt well enough" to get a bath and wash my hair. Once I had a bleeding ulcer, and the other time a bowel obstruction! We ER nurses have our priorities straight, huh?
    Sure do hope you are feeling better, and got this all straightened out today!:kiss
  5. by   hoolahan
    Definitely get thyroid levels, maybe your on the high norm side and need to be lowered, or your tenormin raised now that you are on this med.

    Go to the doc!!!
    Let us know how it turns out.
    PS, have seen pt's break themselves by putting their face into a large bowl of ice if vagal fails.
  6. by   l.rae
    Hi guys, update....called my MD yesterday....she said, sounds like psvt, take an xtra dose of Tenormin (l already did), as long as l converted myself she didn't feel follow up was needed.....go to hosp if it happens again...(keep my hair clean), ...lf it feel like it's coming on at work tonight, hhok youself up to a tele unit....(thought of it already).....so pretty much what l expected....l went to work 2 hrs late yest cause l still felt drained and made it ok...feel much better today, gotta go back to work today...12 more grueling hours.........Holahan...l have heard of the ice water technique...l think that is called divers effect, can't say l have ever seen it work....had a few pt's try it.
    You know, as nurses we are bombarded with smells and dirt all the time. esp in ER...l guess it makes us xtra sensative to personal hygeine....l always have a little perfume on when l go to work..l know it's a no-no...but, it's kind of like counter-balancing the stinkers or something.....well...keep a good thought for me today....l appreciate all of you............LR
  7. by   canoehead
    Hey, this must be a nursing thing- I've decided not to go to the ER a couple times because I knew they would want to admit me, and I wanted to stay home.
  8. by   CATHYW
    l.rae, so glad to hear that things have levelled off, and that you are doing better.

    Another vagal maneuver I have seen is one a young man with PSVT did when he was my patient almost 20 years ago. Whenever he felt that "funny feeling" start up in his chest, he just stuck his finger down his throat and made himself throw up. Told me it made the "funny feeling go away every time!" LOL!
  9. by   researchrabbit
    I.rae, I am soooo glad you got it figured out! ((((((hugs)))))))
  10. by   cactus wren
    Hope all goes well lrae. sounds mighty scary, to me......and worrying about it happening again makes it worse, doesn`t it?
    ice water does work sometimes, have a friend with WPW and used it to convert her several times,,,.she ended up with radio abalation, and is now symptom free......have you been checked out for that?
    Ice water triggers the mammalian diving reflex(whales use it ,supposedly,wonder how they figured that out? )
    Take it easy........yeah right.working in Er, keep hair clean(been there, done that),and please,please go see that doc if S&S reoccur
  11. by   Mkue
    I had an episode like that once, every scary, feels like your heart will jump out of chest... yikes !

    I hope you are feeling better l.rae

    Marie
  12. by   Kayzee
    How scary that must have been for you. Please take care. I'm learning that our health is just as important as our pts.

close